Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
158 Doctors are Online

Took encorate chrono after fits attack. Started feeling weak, confused and memory loss. Side effect?

Nov 2013
User rating for this question
Very Good
Answered by

Practicing since : 1994
Answered : 5293 Questions
Hi once i was attacked by fits before 3.5 years then i used encorate chrono 500mg for 2 years from last 1 yr iam using encorate chrono 300mg for one time in a day but now iam feeling more sleep confusion memory loss and weakness and more hungry but i didnt face that much issues in 500mg Plz help me i this
Posted Mon, 18 Mar 2013 in Epilepsy
Answered by Dr. Sudhir Kumar 19 minutes later

Thank you for posting your query.

Anti epileptic medications are required for long term in cases of epilepsy.

All medications have side effects. Encorate chrono commonly causes side effects such as weight gain, tremors and hair loss.

Excessive sleep, confusion and memory loss can also be side effects of encorate chrono.

You can discuss this with your doctor, and discontinue encorate chrono.

As a substitute, you may use levetiracetam or lamotrigine.

I hope it helps. Please get back if you have any more queries.

Best wishes,
Dr Sudhir Kumar MD DM (Neurology) XXXXXXX Consultant Neurologist
Apollo Hospitals, Hyderabad
Above answer was peer-reviewed by
Follow-up: Took encorate chrono after fits attack. Started feeling weak, confused and memory loss. Side effect? 6 minutes later
Thx for the reply
Now is it necassary to continue using tablets or can i stop bcoz only once i got fit.
If i stop tables then all the side effects goes or not
Answered by Dr. Sudhir Kumar 6 minutes later
Since you are free of fits for more than three years, you may stop using tablets. However, it should be done in a gradual manner, and also under the supervision of a neurologist.

Best wishes,
Dr Sudhir Kumar MD DM
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor